Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 475, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 5, 2002, 10:41 PM CDT for Lawrence County, Simpson County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2002, 10:41 PM CDT (03:41 UTC)
- Expired
- Oct 5, 2002, 11:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, MS, Simpson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:55 PM CDT, 46 minutes earlier.
Area forecast discussion, Oct 5, 9:55 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT SAT OCT 05 2002 UPDATED FORECAST TO REMOVE EVENING WORDING. PERSISTENT SHOWERS AND THUNDERSTORM ACTIVITY NOTED SOUTHWEST AND SOUTH CENTRAL ZONES ALONG AND SOUTH OF FRONT. ALSO ADDED SMALLEST CHANCE OF CONVECTION WEST CENTRAL ZONES FOR TONIGHT DUE TO POSSIBLE NWD WOBBLE OF FRONT BEFORE CONVECTION DIES DOWN. .JAN... AR...NONE LA...NONE MS...NONE
Hazardous weather outlook, Oct 5, 8:41 PM CDT, 2 hours before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 841 PM CDT SAT OCT 05 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE... ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL AROUND MIDNIGHT OVER PARTS OF EASTERN LOUISIANA...ALONG WITH CENTRAL AND SOUTH MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND SOUTH OF A LINE FROM NEAR MERIDIAN...TO HEIDELBERG...TO NEW HEBRON...TO ACME LOUISIANA. AFTER MIDNIGHT THE ACTIVITY WILL GRADUALLY DIMINISH IN AREAL COVERAGE AND INTENSITY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. A WEAKENING FRONTAL BOUNDARY REMAINS NEAR STATIONARY OVER CENTRAL MISSISSIPPI AND PARTS OF EASTERN LOUISIANA. ALTHOUGH THE FRONT WILL LINGER OVER THE REGION AND INDUCE CONVECTION THROUGH THIS EVENING...AS THE ATMOSPHERE CONTINUES TO COOL...SHOWERS AND THUNDERSTORMS WILL DIMINISH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.